MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES

ABBOTT GMBH ALINITY S HIV AG/AB COMBO REAGENT KIT; HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Catalog Number 06P01-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a1 - patient identifier complete entry = sample id (b)(6) and sample id (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed false reactive alinity s hiv ag/ab combo results for a 16-year-old female donor.The following data was provided (<1.00 s/co is nonreactive, >/=1.00 s/co is reactive): sample id (b)(6) initial result, on (b)(6) 2023, was 1.99, repeat results were 1.32 and 1.34 s/co.The sample was confirmed positive on the geenius platform on (b)(6) 2023.The sample was negative with hivnt.The sample was sent out for testing on the grifols platform and the hivnt was negative and the geenius testing was weak and resulted as hiv-1 positive (hiv-1ab reactive/hiv-2 indeterminate).The western blot results showed gp36, gp160, and p24 absent but gp140, p31, gp41, and ctrl were present.The donor was redrawn on (b)(6) 2024, under sample id (b)(6), initial result, tested on (b)(6) 2024, was 1.04, repeat results were 0.97 and 0.96 s/co.The nat was negative.There was no impact to patient or donor management reported.
 
Additional Manufacturer Narrative
The complaint investigation for false reactive alinity s hiv ag/ab combo results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Trending review determined no related trend for the issue and the product.Return testing was not completed as returns were not available.Device history record review did not identify any non-conformances or deviations with the likely cause lot number, 53198be00, and complaint issue.The overall reactive rates of list number 06p01-60, lot number 53198be00, at versiti indiana (usa), applicable peer sites, and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group, the initial reactive rate (irr), repeat reactive rate (rrr), and specificity (assuming zero prevalence) observed for lot 53198be00 at the customer site and their peer sites is within product requirements and comparable to other lots analyzed in the comparison.At the customer of interest, the complaint lot performs better than at peer sites and comparably to earlier and later lots used at the site.The whole blood and plasma monitoring group: irr: 0.020 %, rrr: 0.013 %, irr - rrr 0.007 %, specificity: 99.987 %, versiti indiana (usa): irr: 0.051 %, rrr: 0.029 %, irr - rrr 0.022 %, specificity: 99.971 %, and peer sites: irr: 0.069 %, rrr: 0.042 %, irr - rrr 0.026 %, specificity: 99.958 %.Labeling was reviewed and sufficiently addresses the customer's issue.Based on the information provided and abbott diagnostics¿ complaint investigation, alinity s hbsag, lot number 53198be00, is performing as intended and no systemic issue or deficiency was identified.Section b5 - additional information provided by the customer for sample id (b)(6) drawn on (b)(6) 2024 was updated to sample id (b)(6).
 
Event or Problem Description
The customer observed false reactive alinity s hiv ag/ab combo results for a 16-year-old female donor.The following data was provided (<1.00 s/co is nonreactive, >/=1.00 s/co is reactive): sample id (b)(6) initial result, on (b)(6) 2023, was 1.99, repeat results were 1.32 and 1.34 s/co.The sample was confirmed positive on the geenuis platform on (b)(6) 2023.The sample was negative with hivnt.The sample was sent out for testing on the grifols platform and the hivnt was negative and the geenius testing was weak and resulted as hiv-1 positive (hiv-1ab reactive/hiv-2 indeterminate).The western blot results showed gp36, gp160, and p24 absent but gp140, p31, gp41, and ctrl were present.The donor was redrawn on (b)(6) 2024, under sample id (b)(6), initial result, tested on (b)(6) 2024, was 1.04, repeat results were 0.97 and 0.96 s/co.The nat was negative.There was no impact to patient or donor management reported.

Brand Name
ALINITY S HIV AG/AB COMBO REAGENT KIT
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPES 1 AND 2 AG, AB (P24) AND SYNTHETIC PEPTIDES
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18686675
Report Number3002809144-2024-00035
Device Sequence Number7242749
Product Code QHM
UDI-Device Identifier00380740117184
UDI-Public00380740117184
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
BL 125679
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number06P01-60
Device Lot Number53198BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, AS1295; ALNTY S SYSTEM, 06P16-01, AS1295
Patient Age16 YR
Patient SexFemale